MAUDE Adverse Event Report: CODMAN AND SHURTLEFF, INC (MEXICO) OG CMPLX XTRASOFT COIL 2X2; NEUROVASCULAR EMBOLIZATION DEVICE

CODMAN AND SHURTLEFF, INC (MEXICO) OG CMPLX XTRASOFT COIL 2X2; NEUROVASCULAR EMBOLIZATION DEVICE
Catalog Number 640CX0202
Medical Device Problem Code Physical Resistance/Sticking (4012)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 01/01/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Manufacturer¿s ref.No: (b)(4).Procode is krd/hcg.Device history lot: a review of the manufacturing documentation associated with this lot (30006827) presented no issues during the manufacturing or inspection process that can be related to the reported complaint.Missing information from this report is identified as blank; this information was not provided in the reported event or available at the time of report submission.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.The device has not been returned.If the device returns, a device investigation will be performed.Additional information will be submitted within 30 days of receipt.This is one of 2 products involved with the reported complaint and the associated manufacturer report numbers are 1226348-2018-00652, and 1226348-2018-00653.
 
Event or Problem Description
The healthcare professional reported that during the coil embolization procedure targeting an internal carotid artery (ica) aneurysm, the orbit galaxy complex xtrasoft coil 2mm x 2cm (640cx0202 / 30006827) could not be advanced through the prowler select lpes, 150cm x 5cm, 2 markers, j tip microcatheter (606s155jx / 17680649).The coil was not unraveled/stretched when it was removed for replacement; no damage was observed on the coil.There was no kink or bent observed on the microcatheter.The device was prepped and used per the instruction for use (ifu) with adequate and continuous flush maintained through the catheter.The physician replaced both the coil and the microcatheter and successfully completed the procedure.There was no procedural delay and there was no report of any patient consequence or adverse event associated with the reported issue.
 
Additional Manufacturer Narrative
Manufacturer¿s ref.No: (b)(4).[conclusion]: the healthcare professional reported that during the coil embolization procedure targeting an internal carotid artery (ica) aneurysm, the orbit galaxy complex xtrasoft coil 2mm x 2cm (catalog #: 640cx0202 /lot #: 30006827) could not be advanced through the prowler select lpes, 150cm x 5cm, 2 markers, j tip microcatheter (catalog #: 606s155jx / lot #: 17680649).The coil was not unraveled/stretched when it was removed for replacement; no damage was observed on the coil.There was no kink or bent observed on the microcatheter.The device was prepped and used per the instruction for use (ifu) with adequate and continuous flush maintained through the catheter.The physician replaced both the coil and the microcatheter and successfully completed the procedure.There was no procedural delay and there was no report of any patient consequence or adverse event associated with the reported issue.The orbit galaxy complex xtrasoft coil 2mm x 2cm was returned for analysis.The investigation findings are documented below.A non-sterile orbit galaxy complex xtrasoft coil 2mm x 2cm was received coiled inside a pouch.The hypotube was visually inspected and noted to be broken at 183 cm from the proximal end.The coil introducer was observed to be partially unzipped.The support coil, the gripper and the embolic coil were all inside the coil introducer without any damage noted on them.The functional test could not be performed due to the condition of the hypotube.The outer diameter (od) of the delivery tube was measured and found to be within specifications.Actual hypo tube od = 0.0128¿; specification: 0.0130" (+0.0000 / -0.0005).Actual body fusion od = 0.0150¿; specification: max od 0.0156".The support coil od = 0.0140¿; specification: max od 0.0156".The distal fusion od = 0.0142¿; specification: max od 0.0156".A review of the manufacturing documentation associated with this lot (30006827) presented no issues during the manufacturing or inspection process that can be related to the reported complaint.The reported issue that the orbit galaxy complex xtrasoft coil 2mm x 2cm was impeded in the microcatheter during the coil embolization procedure was not confirmed through functional analysis due to the condition of the hypotube.With the information provided in the complaint and the condition of the hypotube on the returned device being broken, functional analysis could not be conducted.Based on the device history record review, there is no indication that the event is related to the device manufacturing process.The exact cause of the reported issue that the orbit galaxy complex xtrasoft coil 2mm x 2cm was impeded in the microcatheter could not be conclusively determined.However, it is possible that the circumstances of the procedure and/or the manipulation and interaction of the devices may have contributed to the reported issue.As part of the post market surveillance program, information from this complaint is trended for statistical signals and corrective/preventive action may be triggered at a later time.Since there was no evidence to suggest the event was related to a manufacturing or design issue, no corrective actions will be taken at this time.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.This is one of 2 products involved with the reported complaint and the associated manufacturer report numbers are 1226348-2018-00652, and 1226348-2018-00653.

Brand Name
OG CMPLX XTRASOFT COIL 2X2
Common Device Name
NEUROVASCULAR EMBOLIZATION DEVICE
Manufacturer (Section D)
CODMAN AND SHURTLEFF, INC (MEXICO)
640cx0202
juarez chihuahua 32580
MX  32580
MDR Report Key7733334
Report Number1226348-2018-00653
Device Sequence Number1365347
Product Code KRD
UDI-Device Identifier10886704030546
UDI-Public10886704030546
Combination Product (Y/N)N
Initial Reporter CountryKS
PMA/510(K) Number
K093973
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/10/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/31/2019
Device Catalogue Number640CX0202
Device Lot Number30006827
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/06/2018
Initial Date Received by Manufacturer 07/19/2018
Supplement Date Received by Manufacturer07/19/2018
Initial Report FDA Received Date07/30/2018
Supplement Report FDA Received Date09/07/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
PROWLER SELECT LPES, 150CM X 5CM